Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 10:41 AM EDT for 4 counties in South Carolina. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 10:41 AM EDT (14:41 UTC)
- Expired
- Apr 28, 2011, 11:45 AM EDT
- In force
- 64 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 124 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 11:00 AM EDT | HAIL 0.88 | 3 S Florence, SC | NICKEL SIZED HAIL REPORTED NEAR SOUTH FLORENCE HIGH SCHOOL AND HWY 301. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:30 AM EDT | Tornado Watch | SPC | 10 hr |
| Apr 28, 8:48 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 2.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS52 KILM 281441
SVRILM
SCC033-041-051-067-281545-
/O.NEW.KILM.SV.W.0026.110428T1441Z-110428T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1041 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 1145 AM EDT
* AT 1038 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF SARDIS...OR 12
MILES NORTHWEST OF LAKE CITY...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
NEW HOPE...
EFFINGHAM...
HYMAN...
CLAUSSEN...
BLUE BRICK...
SELLERS...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 7967 3429 7964 3435 7961 3452 7934
3422 7901 3385 7981 3388 7984 3388 7988
3389 7989 3388 7994 3389 7995 3395 7998
3399 7990 3402 7993 3402 7996 3407 8002
TIME...MOT...LOC 1441Z 235DEG 47KT 3396 7991
$$
REK4 follow-up statements
709
WWUS52 KILM 281453
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1053 AM EDT THU APR 28 2011
SCC051-281502-
/O.CAN.KILM.SV.W.0026.000000T0000Z-110428T1545Z/
HORRY SC-
1053 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY COUNTY IS
CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 7967 3429 7964 3435 7960 3452 7934
3429 7909 3426 7913 3418 7917 3418 7919
3413 7921 3385 7981 3388 7984 3388 7994
3395 7998 3399 7990 3407 8002
TIME...MOT...LOC 1452Z 235DEG 47KT 3404 7977
$$
SCC033-041-067-281545-
/O.CON.KILM.SV.W.0026.000000T0000Z-110428T1545Z/
DILLON SC-FLORENCE SC-MARION SC-
1053 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR NORTHERN MARION...FLORENCE AND DILLON COUNTIES...
AT 1051 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR EFFINGHAM...OR 10
MILES SOUTH OF FLORENCE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRIENDFIELD...EVERGREEN...HYMAN...PAMPLICO...QUINBY...CLAUSSEN...MARS
BLUFF...BLUE BRICK...WEST MARION...OAK GROVE...MARION...RAINS...
SELLERS...LATTA...GAPWAY...ZION...MULLINS...SMITHBORO...FLOYDALE...
FORK...DILLON...NICHOLS...HAMER...KEMPER AND LAKE VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 7967 3429 7964 3435 7960 3452 7934
3429 7909 3426 7913 3418 7917 3418 7919
3413 7921 3385 7981 3388 7984 3388 7994
3395 7998 3399 7990 3407 8002
TIME...MOT...LOC 1452Z 235DEG 47KT 3404 7977
$$
REK893
WWUS52 KILM 281509
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1109 AM EDT THU APR 28 2011
SCC033-041-067-281545-
/O.CON.KILM.SV.W.0026.000000T0000Z-110428T1545Z/
DILLON SC-FLORENCE SC-MARION SC-
1109 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR NORTHERN MARION...FLORENCE AND DILLON COUNTIES...
AT 1108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR EFFINGHAM...OR 9 MILES SOUTH OF FLORENCE...MOVING
NORTHEAST AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FRIENDFIELD...EVERGREEN...HYMAN...PAMPLICO...QUINBY...CLAUSSEN...MARS
BLUFF...BLUE BRICK...WEST MARION...OAK GROVE...MARION...RAINS...
SELLERS...LATTA...GAPWAY...ZION...MULLINS...SMITHBORO...FLOYDALE...
FORK...KEMPER...HAMER...NICHOLS...LAKE VIEW AND DILLON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3430 7967 3429 7964 3435 7960 3452 7934
3429 7909 3426 7913 3418 7917 3418 7919
3413 7921 3385 7981 3388 7984 3388 7994
3395 7998 3399 7990 3407 8002
TIME...MOT...LOC 1509Z 235DEG 47KT 3406 7977
$$
REK208
WWUS52 KILM 281523
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1123 AM EDT THU APR 28 2011
SCC033-041-067-281545-
/O.CON.KILM.SV.W.0026.000000T0000Z-110428T1545Z/
DILLON SC-FLORENCE SC-MARION SC-
1123 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM EDT
FOR NORTHERN MARION...NORTHERN FLORENCE AND DILLON COUNTIES...
AT 1121 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MARS BLUFF...OR 9 MILES EAST OF FLORENCE...MOVING
NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE BRICK...
WEST MARION...MARION...OAK GROVE...SELLERS...LATTA...ZION...
SMITHBORO...FLOYDALE...FORK...DILLON...KEMPER...HAMER AND LAKE VIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3429 7909 3418 7931 3402 7967 3414 7991
3430 7967 3429 7964 3435 7960 3452 7934
TIME...MOT...LOC 1523Z 228DEG 54KT 3422 7959
$$
REK538
WWUS52 KILM 281543
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1143 AM EDT THU APR 28 2011
SCC033-041-067-281553-
/O.EXP.KILM.SV.W.0026.000000T0000Z-110428T1545Z/
DILLON SC-FLORENCE SC-MARION SC-
1143 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MARION...NORTHERN
FLORENCE AND DILLON COUNTIES WILL EXPIRE AT 1145 AM EDT...
AT 1138 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3429 7909 3418 7931 3402 7967 3414 7991
3430 7967 3429 7964 3435 7960 3452 7934
TIME...MOT...LOC 1543Z 228DEG 54KT 3442 7932
$$
HAWKINSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:45 AM EDT, 56 minutes earlier.
Area forecast discussion, Apr 28, 9:45 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
945 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS INTO THIS AFTERNOON. THE FRONT WILL PUSH OFF
THE COAST TONIGHT...GIVING WAY TO DRY AND COOLER HIGH PRESSURE FOR
THE WEEKEND. ABOVE NORMAL TEMPERATURES WILL RETURN ON THE BACKSIDE
OF THE HIGH SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT NEXT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM. AN
AREA OF STRONG TO SEVERE THUNDERSTORMS...ONGOING ACROSS INLAND
COUNTIES WILL MOVE TO THE COAST THROUGH EARLY AFTERNOON. THE RISK
WILL EVOLVE AWAY FROM TORNADOES AND TO PREDOMINATELY STRONG TO
DAMAGING WINDS AND POSSIBLY LARGE HAIL LATE MORNING AND EARLY
AFTERNOON.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...DRY HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD. TEMPERATURES WILL BE SEVERAL DEGREES COOLER BY DAY...AND
AS MUCH AS 20 DEGREES COOLER BY NIGHT...BUT STILL NOT FAR FROM
SEASONAL NORMALS. COOLEST READINGS EXPECTED SAT MORNING...BUT
CURRENT FORECAST IS HEDGED A COUPLE DEGREES WARMER THAN GUIDANCE
AS WINDS ARE NOT EXPECTED TO DECOUPLE COMPLETELY. OTHERWISE MOS
GUIDANCE NUMBERS ARE IN CLOSE CONSENSUS AND HAVE BEEN ACCEPTED.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...ABOVE NORMAL TEMPS CREEP BACK INTO THE
PICTURE SURFACE HIGH PRESSURE ANCHORS OFF THE CAROLINA COAST AND A
FLAT UPPER RIDGE DOMINATES. NEXT SYSTEM IS SLATED FOR TUESDAY OR
TUESDAY NIGHT...SO CHANCE POPS ARE IN PLAY THERE. LATEST ECMWF AND
ESPECIALLY GFS ARE GETTING MORE AGGRESSIVE WITH THE UPPER
LOW...WHICH COULD SLOW THE FRONT DOWN EVEN MORE BUT WE ARE NOT YET
BUYING IT. TEMPS COULD EVEN BE BELOW NORMAL NEXT WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...COLD FRONT WILL APPROACH THE AREA TODAY WITH PRE-
FRONTAL CONVECTION LIKELY. EXPECT A SQUALL LINE TO APPROACH FLO
JUST AFTER 12Z AND WILL AFFECT LBT AROUND 13Z. BRIEF IFR/LIFR
LIKELY WITH GUSTY SOUTHWEST TO WEST WINDS TO 35-40 KNOTS. THE
STORMS SHOULD MOVE EAST OF THESE TERMINALS ABOUT AN HOUR AFTER
OCCURRENCE BUT WITH REDEVELOPMENT LIKELY JUST TO THE EAST OF THE
FLO/LBT TERMINALS THROUGH EARLY THIS AFTERNOON HAVE LEFT VCTS IN
TAFS FOR NOW.
THE LINE OF ACTIVITY SHOULD WEAKEN AS IT APPROACHES THE COASTAL
TERMINALS. STILL FEEL COMPELLED TO INDICATE CB/VCSH AT THE COASTAL
TERMINALS BY MID-MORNING. WITH THE FRONT APPROACHING THE BEST
THUNDERSTORMS COVERAGE AT THE COASTAL TERMINALS SHOULD BE THIS
AFTERNOON SHIFTING TO THE COASTAL TERMINALS BY MID-LATE AFTERNOON.
WILL INDICATE VCTS BY MID AFTERNOON WITH A FM GROUP FOR THE EARLY
EVENING.
MVFR CEILINGS WILL BE LIKELY OUTSIDE OF CONVECTION TODAY. AT THE
COASTAL TERMINALS SEA FOG IS DEVELOPING BUT IS MOSTLY OCCURRING AS
LOW STRATUS. THIS COULD PERSIST THROUGH MUCH OF THE
MORNING...ESPECIALLY AT MYR/CRE.
THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING. A WIND SHIFT TO THE
SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR EXPECTED AFTER
FROPA EXCEPT THERE COULD BE SOME FOG ISSUES IF WINDS BECOME LIGHT IN
THE PRE-DAWN HOURS.
EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EDT.
THUNDERSTORMS WILL REQUIRE SPECIAL MARINE WARNINGS THIS AFTERNOON.
A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. WINDS AND SEAS HAVE JUST
ABOUT MAXIMIZED ACROSS THE AREA LATE THIS MORNING AND THESE
CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND EVE. WINDS AND
SEAS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...WILL BEGIN WITH WINDS OUT OF THE NORTH...BUT
QUICKLY BACKING WEST AS AN UPPER LEVEL DISTURBANCE PASSES TO OUR
NORTH...AND ITS ASSOCIATED WEAK SURFACE TROF SWINGS DOWN INTO NC.
PURE OFFSHORE FLOW WILL REASSERT ITSELF BY SATURDAY MORNING...BUT
10-15 KT SHOULD COVER IT AS THERE IS NOT MUCH SUPPORT FOR A COLD
SURGE BEHIND THIS BOUNDARY. SEABREEZE PROCESSES WILL TAKE OVER
SATURDAY AFTERNOON WITH THE RIDGE AXIS DIRECTLY OVERHEAD. MODEST
ONSHORE WINDS EXPECTED AND WILL PERSIST THRU SAT NIGHT...WITH
SEAS HOLDING AT 2-3 FT.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE OFFSHORE IS THE MAIN PLAYER.
THE RESULT WILL BE LIGHT SOUTH OR SOUTH-SOUTHWEST WINDS WITH
SPEEDS REMAINING CAPPED AT 15 KT AND SEAS GENERALLY 2-3 FT.
GRADIENT WILL NOT REALLY TIGHTEN AHEAD OF THE NEXT COLD FRONT
UNTIL BEYOND THE VALID PERIOD OF THIS CWF.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
254-256.
&&
NEAR TERM...RJD
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...MRRHazardous weather outlook, Apr 28, 9:06 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 906 AM EDT THU APR 28 2011 NCZ097-101-SCZ034-046-291315- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-291315- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. NCZ100-291315- BRUNSWICK- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. AMZ250-252-254-256-291315- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. RJD
In the hours before
Special weather statement, Apr 28, 9:40 AM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
940 AM EDT THU APR 28 2011
NCZ099-100-SCZ034-281430-
COLUMBUS-BRUNSWICK-HORRY-
940 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH 1030 AM
EDT...
AT 940 AM EDT...STRONG THUNDERSTORMS WITH WINDS TO 45 TO 50 MPH WERE
LOCATED BETWEEN TABOR CITY AND AYNOR...MOVING EAST AT 50 MPH. SMALL
HAIL IS ALSO POSSIBLE IN ADDITION TO FREQUENT DANGEROUS LIGHTNING.
THROUGH 1030 AM EDT...COMMUNITIES IN THE PATH OF THESE STORMS ARE
CONWAY...LITTLE RIVER...SHALLOTTE...WHITEVILLE...ADRIAN...
ALLSBROOK...ASH...BAYBORO...BETHEL...BROOKSVILLE...BUGHILL AND
CALABASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EDT.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3392 7811 3390 7842 3378 7886 3384 7917
3435 7900 3438 7846 3437 7842 3437 7833
3440 7825 3438 7824 3437 7822 3435 7819
RJDSpecial weather statement, Apr 28, 9:43 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
943 AM EDT THU APR 28 2011
NCZ096-281445-
BLADEN-
943 AM EDT THU APR 28 2011
...A STRONG THUNDERSTORM OVER CENTRAL BLADEN COUNTY...
AT 943 AM EDT...A STRONG THUNDERSTORM WAS...4 MILES NORTH OF
ABBOTTSBURG...OR 7 MILES SOUTHWEST OF ELIZABETHTOWN...MOVING EAST AT
55 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
ABBOTTSBURG...BLADENBORO...LAGOON...LISBON...CLARKTON...DUBLIN AND
WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT TAKE COVER UNDER TREES...NEAR METAL OBJECTS...OR IN AN OPEN
FIELD.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3455 7826 3446 7865 3447 7867 3446 7876
3462 7884 3465 7881 3466 7882 3467 7881
3479 7844
REKLocal storm report, Apr 28, 9:49 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG 2 ESE COWARD 33.97N 79.72W
04/28/2011 FLORENCE SC EMERGENCY MNGR
TREE REPORTED ON CHURCH AT INTERSECTION OF E
FRIENDFIELD RD AND UNION SCHOOL RD.
&&
EVENT NUMBER ILM1100210
LACORTELocal storm report, Apr 28, 10:09 AM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1009 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG 4 NW WALLACE 34.76N 79.88W
04/28/2011 MARLBORO SC MEDIA
TREES IN ROADWAY
&&
EVENT NUMBER ILM1100211
LACORTELocal storm report, Apr 28, 10:16 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG COWARD 33.97N 79.75W
04/28/2011 FLORENCE SC EMERGENCY MNGR
FRONT PORCH DESTROYED AND ADDITIONAL DAMAGE TO MOBILE
HOME ON E FRIENDFIELD RD NEAR HWY 52.
&&
EVENT NUMBER ILM1100212
LACORTESpecial weather statement, Apr 28, 10:18 AM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1018 AM EDT THU APR 28 2011
NCZ096-097-099>101-281515-
COLUMBUS-BLADEN-BRUNSWICK-NEW HANOVER-PENDER-
1018 AM EDT THU APR 28 2011
AT 1017 AM EDT...STRONG THUNDERSTORMS WERE...2 MILES SOUTHWEST OF
FREEMAN...OR 18 MILES WEST OF LELAND...MOVING NORTHEAST AT 55 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS OF
40 MPH OR GREATER.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...ASHTON...
BATARORA...CASTLE HAYNE...CURRIE...DELCO...EDGECOMB...FREEMAN...
HAMPSTEAD...KELLY...LONG CREEK AND MALPASS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3413 7838 3438 7849 3473 7793 3473 7768
3448 7757 3447 7754 3444 7751
RANThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:14 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 61 min |
| Apr 28, 8:12 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion, Williamsburg | 63 min |
| Apr 28, 8:31 AM EDT | Tornado Warning | ILM | Florence, Marion | 24 min |
| Apr 28, 9:37 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 53 min |
| Apr 28, 9:40 AM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 10:16 AM EDT | Tornado Warning | ILM | Dillon, Florence, Horry, Marion | 44 min |
| Apr 28, 11:09 AM EDT | Special Marine Warning | ILM | 54 min | |
| Apr 28, 11:17 AM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 58 min |
| Apr 28, 11:33 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 57 min |
| Apr 28, 11:51 AM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| Apr 28, 12:15 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 34 min |
| Apr 28, 12:42 PM EDT | Tornado Warning | ILM | Dillon | 48 min |
| Apr 28, 1:51 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 54 min |
| Apr 28, 2:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Apr 28, 2:24 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 51 min |
| Apr 28, 3:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.